Thunderstorm Wind, Bolivar
- When
- August 2, 1:25 PM CST
- Where
- Bolivar County, Cleveland
- Measured
- 53 kt (61 mph) estimated sustained
- Property damage
- $8,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.750, -90.733
Numerous trees were blown down.
5 thunderstorm wind, 1 strong wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 2, 3:00 AM CST, 10 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 400 AM CDT SAT AUG 2 2003 ONLY MINOR ADJUSTMENTS WERE MADE TO THE PREVIOUS FORECAST PACKAGE AS FORECAST THINKING REMAINS GENERALLY THE SAME. A STRONG UPPER TROUGH WILL CONTINUE TO SLOWLY DIG SWD AND EWD OVER THE NEXT FEW DAYS WITH THE FORECAST AREA BECOMING INCREASINGLY UNDER THE INFLUENCE OF LOW LEVEL FRONTAL CONVERGENCE AND UPPER JET SUPPORT. CURRENT CONVECTIVE COMPLEXES OVER THE OZARK REGION WILL MOST LIKELY DISSIPATE BEFORE REACHING NW/NRN ZONES AS THEY OUTRUN SUPPORT. AFTER COORDINATION WITH SPC...WILL KEEP JUST SLIGHT TO CHANCE POPS GOING (HIGHEST NRN MOST ZONES) FOR TODAY...AND INCREASE PRECIP CHCS SOUTHWARD OVERNIGHT. CONFIDENCE IN DETAILS IS RATHER LOW CONCERNING CONVECTIVE INITIATION AND EVOLUTION TONIGHT...BUT NRN HALF OF THE FORECAST AREA WILL BE MOST AT RISK TO BE AFFECTED BY A CONVECTIVE COMPLEX. THE ENTIRE FORECAST AREA SHOULD BE AT RISK SUNDAY FOR ORGANIZED TSTM ACTIVITY. INTERESTING DIFFERENCES IN REGARD TO THE UPPER TROUGH POSITIONING EXIST FOR SUNDAY WITH THE ETA MOST AGGRESSIVE IN DRIVING UPPER JET CORE SWD OVER THE FORECAST AREA. THE UKMET SHOWS SOME SUPPORT FOR THE ETA SOLUTION WHICH WOULD IMPLY A QUICKER END TO TSTM CHANCES SUNDAY EVENING. HAVE ADJUSTED GRIDS JUST A LITTLE TO LOWER SUN NIGHT POPS. IN ANY CASE...UNUSUALLY STRONG JET DYNAMICS FOR EARLY AUGUST WILL INCREASE SVR TSTM CHANCES AND HWO WILL CONTINUE TO INDICATE THIS INTO EARLY NEXT WEEK. IT LOOKS LIKE A SHORT LULL IN THE ACTION MAY EXIST FOR MONDAY...BUT THE GFS FORECASTS ACTIVE WX TO RESUME TUES/WEDNESDAY. .JAN... AR...NONE. LA...NONE. MS...NONE. 43
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 031001- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 501 AM CDT SAT AUG 02 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI TODAY AND TONIGHT. ISOLATED SEVERE STORMS WILL BE POSSIBLE OVER AREAS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. ANY SEVERE STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 TO 70 MPH. SOUTH OF INTERSTATE 20...SCATTERED SHOWERS AND THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP...HOWEVER...NO SEVERE WEATHER IS ANTICIPATED. ALL THUNDERSTORMS THAT DEVELOP WILL CONTAIN FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS. A VERY MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE OVER THE LOWER MISSISSIPPI RIVER VALLEY. A SERIES OF UPPER LEVEL DISTURBANCES AND A WEAK FRONTAL BOUNDARY WILL COMBINE WITH THE AIRMASS IN PLACE TO PRODUCE STRONG TO ISOLATED SEVERE THUNDERSTORMS...MAINLY OVER AREAS NORTH OF INTERSTATE 20. A LARGE THUNDERSTORM COMPLEX WILL APPROACH EXTREME SOUTHEAST ARKANSAS AND NORTHERN MISSISSIPPI THIS MORNING...BEFORE WEAKENING BY EARLY AFTERNOON. WITH LINGERING CLOUD COVER FROM THE THUNDERSTORM COMPLEX...A LULL IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS MAY HAPPEN THIS AFTERNOON MAINLY NORTH OF INTERSTATE 20...HOWEVER RE-DEVELOPMENT OF THE THUNDERSTORM COMPLEX WILL BE LIKELY DURING THE OVERNIGHT HOURS. AREAS NOT AFFECTED BY THE DENSE CLOUD COVER WILL LIKELY SEE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS DEVELOP BY THE EARLY AFTERNOON HOURS WHICH WILL LINGER UNTIL SHORTLY AFTER DARK. BY LATE EVENING...THUNDERSTORM COMPLEXES SHOULD ONCE AGAIN FORM...AND MOVE SOUTH ALONG A SAGGING FRONTAL BOUNDARY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ...DAYS TWO AND THREE...SUNDAY AND MONDAY... STRONG THUNDERSTORMS ARE EXPECTED ONCE AGAIN OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI DURING THE DAY SUNDAY. A SOUTHWARD MOVING FRONTAL BOUNDARY...SEVERAL UPPER LEVEL DISTURBANCES AND STRONG JET STREAM DYNAMICS...FOR THIS TIME OF YEAR...WILL COMBINE WITH THE UNSTABLE AIRMASS TO PRODUCE STRONG TO SEVERE THUNDERSTORMS OVER THE ENTIRE OUTLOOK AREA. WIND GUSTS TO 60 TO 70 MPH CAN BE ANTICIPATED WITH ANY SEVERE STORMS THAT DEVELOP. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE ONCE AGAIN EXPECTED ON MONDAY...HOWEVER..A SHORT REPRIEVE FROM STRONG TO SEVERE THUNDERSTORMS IS EXPECTED. ...DAYS FOUR THROUGH SEVEN...TUESDAY THROUGH FRIDAY... THE WEATHER PATTERN WILL BECOME ACTIVE AGAIN BY TUESDAY AND LAST THROUGH THE REMAINDER OF THE OUTLOOK PERIOD. SEVERAL HARD TO TIME UPPER LEVEL DISTURBANCES ARE EXPECTED TO MOVE SOUTHEAST OVER THE OUTLOOK AREA...AND COMBINE WITH THE MOIST AND UNSTABLE AIRMASS TO PRODUCE STRONG THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...SHOULD NOT BE NECESSARY THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
5 thunderstorm wind, 1 strong wind. Local standard time, as filed.
Numerous trees were blown down.
Numerous trees were blown down in Glen Lakes subdivision with lots of limbs and tree debris in yards. One home was heavily damaged by a fallen tree.
A few trees were blown down as well as a powerline on Money road.
Numerous trees were blown down on highway 16 W of Sharon road and on highway 43 just N of highway 17.
Numerous powerlines were blown down. A street sign was blown down onto a car causing minor damage.
One tree was blown down onto a house. Winds were estimated at 40 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379351, 5379666, 5379352, 5379667, 5379668, 5379669.